Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
574118 tn?1305138884

Help/panic and fear

Hi

it's time I seek help now from the kind people here although my last experience with the group was a mistake I did towards the nicest lady and our leader

I am supposedly BP1 since 2 years only (got 1 mania for sure, although 4 years before an OCD person only). I was stable since then more or less on Ap's only:

seroquel 25mg
risperidone 1mg
stelazin 2mg
xanax 0.375mg

the last 2 months I began to go down so i added lexapro/cipralex 5mg every other day, then everyday now. But the last 3 days i have panic and fears. I was cautious with cipralex as it may bring mixed episodes or rapid cycling which in fact didn't occur at all because i am watching myself thoroughly not to exceed any dose. But as i said the last few days in the morning to come out of bed is impossible having great fears and i have to go to work. I remember many years ago when this occurred my pdoc (who is away right now) said adding an antidepressant must accompany adding benzo too, i.e. i should give it with an extra benzo. So this afternoon i added a 0.125 mg xanax (i am sensitive to drugs) and i calmed down. So do you think panic and fear can be an extra side effect of cipralex and i should increase the above doze of xanax. Finally does benzo removes panic and fear or there is a special drug for this

many thanks and grateful

ezz
9 Responses
Avatar universal
ezz, are you taking all these meds under the care of a pdoc? I notice that you are on 2 anti psychotics, why? Why risperdone and stelazin? Are you adding and subtracting meds with your pdoc approval or on  your own? Xanax can be very helpful with panic as I have this problem and take it too but you have to be careful with it unless you want to become addicted to it. Have you looked up cipralex and it's side effects? I am not familiar with this drug. I find it impossible to function without my meds so I know where you are coming from. I just hope you are under the close care of a dr.  
574118 tn?1305138884
thanks
of course i am under a pdoc but a lousy one. Each time a person hears of my drugs laughs. Once i sent a letter to a pdoc in buffulo (USA) to enquire so he replied saying it's odd you are on 3 AP's. HOWEVER i function so i assume "if ain't broke don't fix it" like the americans say. During the last 5 years i consulted at least a dozen of arrogant filthy and ignorant pdocs. No 2 of them agreed on one combo. There was one who said lamictal being logical contrary to my current coktail which is illogic. You can say that i am aware of all the drugs, AP's typical and atypical, AD, AC's and read in all, but since the above combo works in low doses i feel safe better to take the classical MS (lithium, depakote, tegretol, lamictal, etc...) so i don't want to cross my barrier to go to AC's now unless my combo fails one day. You see. The FUNNY thing a BP pt must not take AD's, AP's unless with psychosis and Benzos yet i take the 3 of them and it's working. So i don't want to fiddle with my meds because i have a job. It's only that i am depressed the last 2 months so i added cipralex but it's now the panic and fear. I know xanax is addictive above 1mg mine is lower considering the transiant situation. As to side effects of AD's all of them have got all the side effects you can think of including depression !!!
thanks ezz
574118 tn?1305138884
I am extremely sorry i read your name wrong i didn't put my eyeglasses. You know Bastet is an old Egyptian god for wisdom (cat) daughter of Ra and protecting, see:

http://www.moggies.co.uk/bastet/bastet.html

also:

http://en.wikipedia.org/wiki/Bast_(goddess)

thanks ezz
750716 tn?1263738243
Hi adel, felt I had to leave you a message on this question about Cipralex.

I took Cipralex for around 4 months prior to my diagnosis of BP.  I think I was taking 20mg.  It made me terribly aggitated, more depressed, more anxious....it was after this horrible reaction that my pdoc started to think about Bipolar as a diagnosis, as the Cipralex actually made me alot worse!  It induced Rapid Cycling for me.  I would never take this drug again personally.

As for benzo's, they do help with the symptoms of anxiety and panic, though here in the UK they are not given as readily as they can be addictive.  I'm no expert on medications but I would say taking Cipralex without a mood stabiliser is not a good idea.

Hope this helps  

Avatar universal
Hi adel,

I wondered where you had been!  I missed you but was hoping it was because things were going well for you that you hadn't been on here.  

I really wish that you were able to find a good psychiatrist and I know how frustrating it is that this is not proving possible.  I have heard that cipralex can cause increased anxiety, agitation etc and as Narnia has said it really isn't good to take this without a mood stabilizer - I know you currently take AP's to manage your moods.

I always feel like I'm not really giving you much in the way of advice because I know that the healthcare system for you is so different to mine over here so the UK rules don't apply.  However I hope that at least I can offer support.

585414 tn?1288944902
Yes although of course only a psychiatrist can make a final decision general psychiatric thinking is that one anti-psychotic at a clinical dose is far safer and effective than 3 at a subclinical dose. Mood stabilizers could be added or adjusted but anti-depressents are of concern because of the risk of worsening mania. I know you had stated that they don't prescribe Lamictal except for seizures where you are but Lamictal has a good anti-depressent effect. Xanax is generally okay for short term use for anxiety. I understand that a psychiatrist's decision would take precedence over all of this but I believe you were thinking of transfering to one who would adjust your medications to a more effective regimen. If you got information from another psychiatrist that advised you that this combination might not be of use then I would believe they are right. Obviously we can't give specific advise but I would advise you to change to a psychiatrist who is more up to date in their knowledge. I know we've said this before but we are all concerned.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.